MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52353
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a fistulagram with angioplasty using a advance 35 lp low profile balloon catheter, the balloon burst.The lesion was located in the left subclavian and was 50-60 percent occluded.There was no noted vessel angulation, tortuosity, or calcification, but there was a stent in the area in which the stent was inflated.The balloon was inflated three times to 25atm for about 1 minute each time using visipaque 50/50 contrast before rupturing.The balloon separated from the catheter.The balloon was retrieved by removing the wire, sheath, and balloon out at the same time as a unit.The procedure had been successfully completed with the complaint device by the time the device ruptured.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary as reported, during a fistulagram with angioplasty using a advance 35 lp low profile balloon catheter, the balloon burst.The lesion was located in the left subclavian and was 50-60 percent occluded.There was no noted vessel angulation, tortuosity, or calcification, but there was a stent in the area in which the stent was inflated.The balloon was inflated three times to 25atm for about 1 minute each time using visipaque 50/50 contrast before rupturing.The balloon separated from the catheter.The balloon was retrieved by removing the wire, sheath, and balloon out at the same time as a unit.The procedure had been successfully completed with the complaint device by the time the device ruptured.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned one used pta5-35-80-7-6.0 balloon catheter to cook for investigation.Physical examination of the returned device showed biomatter present in the returned balloon.Inspection found a section of the catheter and balloon were completely separated.The balloon was torn longitudinally and circumferentially.Only the proximal marker band was present.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.¿ balloon introduction and inflation ¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.)¿ ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded the user¿s failure to follow the instructions contributed to this incident.As reported, on the third inflation the physician inflated the balloon to 25 atm of pressure.The product label and compliance card indicate that for a pta5-35-80-7-6.0, the nominal inflation pressure is 8atm and the rated burst pressure is 12atm.The product ifu instructs the user to adhere to balloon inflation pressure parameters indicated in the compliance card insert.A letter will be sent to the customer advising the customer to adhere to the indicated inflation pressure parameters.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11372687
Report Number1820334-2021-00386
Device Sequence Number14391087
Product Code DQY
UDI-Device Identifier10827002523538
UDI-Public(01)10827002523538(17)230916(10)13432590
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2023
Device Model NumberG52353
Device Catalogue NumberPTA5-35-80-7-6.0
Device Lot Number13432590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR BOSTON SCIENTIFIC SHEATH.